Israel Journal of Mathematics

, Volume 206, Issue 1, pp 127–153 | Cite as

Generic elements in isometry groups of Polish ultrametric spaces



This paper presents a study of generic elements in full isometry groups of Polish ultrametric spaces. We obtain a complete characterization of Polish ultrametric spaces X whose isometry group Iso(X) has a neighborhood basis at the identity consisting of open subgroups with ample generics. It also gives a characterization of the existence of an open subgroup in Iso(X) with a comeager conjugacy class.

We also study the transfinite sequence defined by the projection of a Polish ultrametric space X on the ultrametric space of orbits of X under the action of Iso(X).


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    E. Akin, E. Glasner and B. Weiss, Generically there is but one self homeomorphism of the Cantor set, Transactions of the American Mathematical Society 360 (2008), 3613–3630.CrossRefMATHMathSciNetGoogle Scholar
  2. [2]
    E. Glasner and B, Weiss, Topological groups with Rohlin properties, Colloquium Mathematicum 110 (2008), 51–80.CrossRefMATHMathSciNetGoogle Scholar
  3. [3]
    W. Hodges, I. Hodkinson, D. Lascar and S. Shelah, The small index property for ω-stable ω-categorical structures and for the random graph, Journal of the London Mathematical Society 48 (1993), 204–218.CrossRefMATHMathSciNetGoogle Scholar
  4. [4]
    A. Kechris and C. Rosendal, Turbulence, amalgamation, and generic automorphisms of homogeneous structures, Proceedings of the London Mathematical Society 94 (2007), 302–350.CrossRefMATHMathSciNetGoogle Scholar
  5. [5]
    M. Malicki and S. Solecki, Isometry groups of separable metric spaces, Mathematical Proceedings of the Cambridge Philosophical Society 146 (2009), 67–81.CrossRefMATHMathSciNetGoogle Scholar
  6. [6]
    S. Solecki, Extending partial isometries, Israel Journal of Mathematics 150 (2005), 315–331.CrossRefMATHMathSciNetGoogle Scholar
  7. [7]
    P. Wesolek, Conjugacy class conditions in locally compact second countable groups, arXiv:1310.1561v1Google Scholar

Copyright information

© Hebrew University of Jerusalem 2015

Authors and Affiliations

  1. 1.Department of Mathematics and Mathematical EconomicsWarsaw School of EconomicsWarsawPoland

Personalised recommendations